Hail, Logan
- When
- June 1, 3:51 PM MST
- Where
- Logan County, 5.84 mi SW of Padroni
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.720, -103.260
Severe thunderstorms produced large hail, ranging from quarter to golfball size, across parts of Logan and Sedgwick Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, ranging from quarter to golfball size, across parts of Logan and Sedgwick Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 1, 1:50 PM MST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT TUE JUN 1 2010 .SHORT TERM...MODERATE WESTERLY FLOW ALOFT WILL CONTINUE OVER COLORADO THROUGH WEDNESDAY. IN THE MTNS TNGT...NO MUCH PROGGED FOR THIS EVENING...BUT SHOULD SEE CLOUD COVER INCREASE AHD OF THE NXT WEAK SYSTEM. THIS SYSTEM IS EXPECTED TO BRUSH ACROSS CO LATE TNGT INTO WEDNESDAY. MINIMAL QG ASCENT SFC AND ALOFT GENERATED FM THE MDLS BUT PLENTY OF MID AND UPPER LEVEL MSTR. WL CONTINUE WITH JUST A SLIGHT CHANCE OF SHOWERS/TSTMS THIS EVENING AND AGAIN WEDNESDAY AFTN. FOR THE PLAINS TONIGHT...WEAK COLD FRONT IS PROGGED TO BACKDOOR ITS WAY THE CWFA THIS EVENING. LAPS SFC BASED CAPES IN THE 1500-2000 J/KG RANGE OVER NERN CORNER OF THE STATE WITH SOME CIN AS WELL. CLOUD COVER THIS AFTN HAS INHIBITED THE HEATING BUT ITS STARTING TO BURN OFF. BEST CHC WILL BE OVER THE FAR NERN PLAINS WHERE BETTER MOISTURE IS LOCATED AND ALONG THE FRONTAL BOUNDARY AS IT PUSHES INTO THE AREA. 10-20 PERCENT POPS IN THE GRIDS AND THIS WILL SUFFICE. LOW LEVEL MOISTURE IS PROGGED TO ADVECT INTO THE NERN PLAIN OVERNIGHT SO PATCHY FOG AGAIN A POSSIBILITY. WL KEEP MENTION THIS MAINLY EAST OF THE I-25 CORRIDOR FOR LATE TNGT/WEDNESDAY MORNING. ON TUESDAY... PLENTY OF MID AND HIGH LEVEL MSTR OVER THE NERN PLAINS WHICH WILL AGAIN INHIBIT HEATING...SO SHAVED 2-4 DEGREES OF THE MAX TEMPERATURES. CAPES FOR WEDNESDAY AFTN NOT TOO HIGH FM THE NAM SOUNDINGS ONCE DRIER WLY SFC WINDS DEVELOP. COULD BE MORE SHOWERS VS TSTMS FOR WEDNESDAY...WL KEEP COVERAGE IN TEH 10-20 PERCENT RANGE. .LONG TERM...NORTH-NORTHWESTERLY FLOW ALOFT IS PROGGED WEDNESDAY NIGHT...DECREASING A BIT AND BECOMING MORE WEST-NORTHWESTERLY ON THURSDAY. A WEAK UPPER TROUGH MOVES ACROSS THURSDAY NIGHT WITH NORTHWESTERLY ALOFT PROGGED ON FRIDAY. THE WIND SPEEDS OF THE FLOW ALOFT ARE GENERALLY IN THE 40 TO 65 KNOT RANGE THROUGH THE PERIODS. BENIGN SYNOPTIC SCALE ENERGY IS PROGGED FOR THE FORECAST AREA THROUGH THE PERIODS. THE BOUNDARY SCALE FLOW LOOKS TO BE A MIX OF NORMAL DRAINAGE ALONG WITH SOME DOWNSLOPING. FOR MOISTURE...THERE IS SOME IN THE MID AND UPPER LEVELS THROUGH THE PERIODS. THE PRECIPITABLE WATER VALUES ARE IN THE 0.60 TO 0.70 INCH RANGE WEDNESDAY NIGHT...0.70 TO 0.80 INCH RANGE THURSDAY...AND 0.80 TO 0.90 INCH RANGE THURSDAY NIGHT AND FRIDAY. THE LAPSE RATES ON THE CROSS SECTIONS HAVE A FAIRLY DECENT MID LEVEL CAP IN PLACE THROUGH THE PERIODS...TOO MUCH WARMING ALOFT. THERE IS VERY LITTLE CAPE OVER THE FORECAST AREA WEDNESDAY EVENING. SAME FOR LATE DAY THURSDAY... WITH A TAD MAINLY OVER THE PALMER RIDGE. THE CAPE IS A BIT BETTER LATE DAY FRIDAY...WITH VALUES UP TO 600 GR/KG OVER THE FOOTHILLS AND ADJACENT PLAINS. THE QPF FIELDS HAVE A TAD OF MEASURABLE RAINFALL WEDNESDAY EVENING OVER THE NORTHEAST BORDER AREA. THERE IS ALSO A TAD PROGGED FOR A FEW AREAS OF THE CWA FOR LATE DAY THURSDAY AND LATE DAY FRIDAY. PRETTY MEAGER OVERALL. FOR POPS WILL GO 0-10%S WEDNESDAY EVENING...LATE DAY THURSDAY AND LATE DAY FRIDAY. FOR TEMPERATURES...THURSDAY'S HIGHS WARM UP 4-6 C OVER WEDNESDAY'S... WITH FRIDAY'S 1-2 C MORE. FOR THE LATER DAYS... MODELS KEEP SHOWING AN UPPER RIDGE SOUTHWEST AND SOUTH OF COLORADO TRYING TO BUILD UP INTO THE STATE. MOISTURE IS POOR AND TEMPERATURES LOOK ABOVE SEASONAL NORMALS. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE PERIOD WITH MID AND HIGH LEVEL MOISTURE STREAMING OVER THE AREA. ISOLD TSTMS POSSIBLE UNTIL 02Z THEN THE AMS WILL STABILIZE. COULD SEE LOW CLOUDS/FOG DVLP AFTN 09Z...ONCE A COLD FRONT BACKDOORS INTO THE DENVER AREA. LOOKS LIKE MOST OF THIS SHUD RMN NORTH AND EAST OF D.I.A. BUT WL MENTION MVFR CIGS/VSBYS IN THE 10-14Z TIME FRAME. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. COOP/KOOP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1039 AM MDT TUE JUN 01 2010 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1039 AM MDT TUE JUN 01 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS LATER THIS AFTERNOON AND EVENING ACROSS THE REGION. ACROSS THE EAST SLOPES AND ADJACENT PLAINS...EXPECT MAINLY GUSTY WINDS AND VERY LITTLE RAIN WITH THE SHOWERS. ACROSS THE FAR NORTHEAST PLAINS...STRONGER STORMS COULD DEVELOP WITH A POSSIBLE SEVERE STORM...WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH MUCH OF THE PERIOD...WITH THE DRIEST DAYS BEING FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR NORTHEAST PLAINS AFTER 5 PM...MAINLY ALONG AND EAST OF A LINE FROM AKRON TO STERLING. COOPERMEINERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 439 PM MDT TUE JUN 1 2010 COZ048-012315- LOGAN COUNTY CO- 439 PM MDT TUE JUN 1 2010 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF NORTH STERLING RESERVOIR...OR 13 MILES NORTHWEST OF STERLING...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PROCTOR... PADRONI...NORTH STERLING RESERVOIR...ILIFF AND STERLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 4081 10291 4057 10294 4067 10346 4081 10342 TIME...MOT...LOC 2237Z 277DEG 21KT 4073 10338 BAKER
The Cheyenne radar (KCYS), 138 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232608, 232609, 232610, 232611, 232612, 232613, 232615, 232616, 232617, 232619.